Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On integration of quasi-linear parabolic equations by explicit difference methods


Author: J. Wolfgang Smith
Journal: Trans. Amer. Math. Soc. 91 (1959), 425-443
MSC: Primary 65.68
DOI: https://doi.org/10.1090/S0002-9947-1959-0141235-6
MathSciNet review: 0141235
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Courant, K. O. Friedrichs, and H. Lewy, Über die partiellen Differenzengleichungen der mathematischen Physik, Math. Ann. vol. 100 (1928) pp. 243-255. MR 1512478
  • [2] J. Douglas, Jr., On the relation between stability and convergence in the numerical solution of linear hyperbolic and parabolic differential equations, J. Soc. Indust. Appl. Math. vol. 4 (1956) pp. 20-37. MR 0080368 (18:236d)
  • [3] -, On the numerical integration of quasi-linear parabolic differential equations, Pacific J. Math. vol. 6 (1956) pp. 35-42. MR 0079196 (18:46g)
  • [4] K. O. Friedrichs, Symmetric hyperbolic linear differential equations, Comm. Pure Appl. Math. vol. 7 (1954) pp. 345-392. MR 0062932 (16:44c)
  • [5] F. John, On integration of parabolic equations by difference methods, Comm. Pure Appl. Math. vol. 5 (1952) pp. 155-211. MR 0047885 (13:947b)
  • [6] P. Lax, Difference approximation to solutions of linear differential equations--an operator theoretical approach, Lecture Series Symposium on Partial Differential Equations, University of Kansas, 1957.
  • [7] P. Lax, and R. D. Richtmyer, Survey of the stability of linear finite difference equations, Comm. Pure Appl. Math. vol. 9 (1956) pp. 267-293. MR 0079204 (18:48c)
  • [8] G. G. O'Brien, M. A. Hyman and S. Kaplan, A study of the numerical solution of partial differential equations, J. Math. Phys. vol. 29 (1951) pp. 223-251. MR 0040805 (12:751e)
  • [9] M. E. Rose, On the integration of non-linear parabolic equations by implicit difference methods, Quart. Appl. Math. vol. 14 (1956) pp. 237-248. MR 0085610 (19:65f)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 65.68

Retrieve articles in all journals with MSC: 65.68


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1959-0141235-6
Article copyright: © Copyright 1959 American Mathematical Society

American Mathematical Society